Alert archive / Kansas / Wind Advisories in 2009
Wind Advisory 8, NWS Goodland, KS
NWS Goodland, KS issued this wind advisory at Feb 6, 2009, 9:30 AM MST for Cheyenne County, Kit Carson County, Yuma County, Colorado; 7 counties in Kansas. It took effect at Feb 6, 2009, 11:00 AM MST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Feb 6, 2009, 9:30 AM MST (16:30 UTC)
- In effect from
- Feb 6, 2009, 11:00 AM MST
- Expired
- Feb 6, 2009, 5:09 PM MST
- In force
- 6 hr
- Issued by
- NWS Goodland, KS
Counties Cheyenne County, CO, Kit Carson County, CO, Yuma County, CO, Cheyenne County, KS, Greeley County, KS, Logan County, KS, Sherman County, KS, Thomas County, KS, Wallace County, KS, Wichita County, KS
The radar
The Goodland radar (KGLD), 27 km from the middle of the area, began a volume at 16:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 4.5 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4637 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 82 m²/s²
- 0-3 km storm-relative helicity
- 88 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KGLD 061630 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 930 AM MST FRI FEB 6 2009 ...STRONG WINDS EXPECTED THIS AFTERNOON... .STRONG WEST WINDS WILL DEVELOP THIS AFTERNOON BEHIND A SURFACE TROUGH THAT WILL QUICKLY MOVE ACROSS THE TRI-STATE AREA. WEST TO SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS IN THE 45 TO 50 MPH RANGE WILL DEVELOP AND CONTINUE THROUGH SUNSET BEFORE QUICKLY DIMINISHING. GIVEN THE VERY DRY CONDITIONS OVER THE PAST SEVERAL WEEKS SOME BLOWING DUST AND SHARPLY REDUCED VISIBILITIES ARE POSSIBLE FROM THE STRONGEST GUSTS...ESPECIALLY OVER RECENTLY PLOWED FIELDS. COZ090>092-KSZ001-013-014-027-028-041-042-070100- /O.NEW.KGLD.WI.Y.0008.090206T1800Z-090207T0100Z/ YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-SHERMAN-THOMAS-WALLACE- LOGAN-GREELEY-WICHITA- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON... CHEYENNE WELLS...ST. FRANCIS...GOODLAND...COLBY... SHARON SPRINGS...OAKLEY...TRIBUNE...LEOTI 930 AM MST FRI FEB 6 2009 /1030 AM CST FRI FEB 6 2009/ ...WIND ADVISORY IN EFFECT UNTIL 6 PM MST /7 PM CST/ THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM MST /7 PM CST/ THIS AFTERNOON. WEST TO SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS IN THE 45 TO 50 MPH RANGE WILL DEVELOP THIS AFTERNOON AND CONTINUE THROUGH THE DAY. SOME BLOWING DUST IS POSSIBLE FROM THE STRONGEST GUSTS...ESPECIALLY OVER AREAS THAT HAVE RECENTLY BEEN PLOWED. A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF VEHICLE CONTROL. $$ 07
1 follow-up statement
000 WWUS73 KGLD 070009 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 509 PM MST FRI FEB 6 2009 COZ090>092-KSZ001-013-014-027-028-041-042-070115- /O.CAN.KGLD.WI.Y.0008.000000T0000Z-090207T0100Z/ YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-SHERMAN-THOMAS-WALLACE- LOGAN-GREELEY-WICHITA- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON... CHEYENNE WELLS...ST. FRANCIS...GOODLAND...COLBY... SHARON SPRINGS...OAKLEY...TRIBUNE...LEOTI 509 PM MST FRI FEB 6 2009 /609 PM CST FRI FEB 6 2009/ ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS CANCELLED THE WIND ADVISORY. WIND SPEEDS HAVE DECREASED EARLY THIS EVENING AND THE WIND ADVISORY HAS BEEN CANCELLED. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this wind advisory went out at Feb 6, 4:29 AM MST, 5 hours 1 minute earlier.
Area forecast discussion, Feb 6, 4:29 AM MST, 5 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
429 AM MST FRI FEB 6 2009
.DISCUSSION...
330 AM MST FRI FEB 6 2009
WARM AND DRY AND BREEZY CONDITIONS TODAY WILL TRANSITION TO AN
ACTIVE WEATHER PATTERN OVER THE WEEKEND AND INTO NEXT WEEK.
WILL KEEP PREVIOUSLY ISSUED RED FLAG WARNING INTACT ACROSS THE
ENTIRE FORECAST AREA. CONDITIONS MAY BE MARGINAL...WINDS NOT QUITE
UP TO CRITERIA...IN THE NORTHEAST CORNER...BUT WITH THE VERY DRY
CONDITIONS ACROSS THE REGION AND WITH THE CONSENSUS OF SURROUNDING
OFFICES AND WITHIN THE OFFICE FAVORING THE CONTINUANCE OF THE
HAZARD...HAVE LEFT IT INTACT AS IT WAS ISSUED. EVEN IF CONDITIONS
ARE STRICTLY MET BY OBSERVATIONS...IF ANY FIRES
DEVELOP...LOCALIZED CONDITIONS WILL BE MODIFIED ENOUGH THAT IT
REALLY DOESNT MATTER.
THE ONSET OF PRECIPITATION ASSOCIATED WITH THE LOW PRESSURE SYSTEM
TRANSITIONING THE CENTRAL HIGH PLAINS LATE THIS WEEKEND IS STILL
5 PERIODS OUT WITH PLENTY OF TIME TO FINE TUNE THE PRECIPITATION
ELEMENTS. WITH THE INEVITABLE VARIABILITY AND CHANGES EXPECTED
BETWEEN NOW AND THEN...AM RELUCTANT TO INTRODUCE ANY WIDESPREAD
FREEZING PRECIPITATION OR THUNDERSTORMS...ALTHOUGH WE MAY SEE BOTH
WITHIN A 24 HOUR PERIOD ACROSS THE FORECAST AREA. HAVE INSTEAD
STARTED TOWARDS THIS TREND. BUFKIT NAM SOUNDINGS SHOW FREEZING
RAIN DEVELOPING AROUND THE SIDNEY NEBRASKA AREA AFTER 00Z SUNDAY
NIGHT WITH ALL RAIN AROUND THE GOODLAND AREA AND POINTS FURTHER
EAST. HAVE KEPT IT AS A RAIN SNOW MIX FOR NOW ACROSS THE AREA
SINCE THE DEPTH OF THE COLD AIR MOVING INTO THE REGION COULD VARY
WIDELY...IF IT HAS BEGUN TO MOVE INTO THE AREA AT ALL...BY THEN.
HAVE ALSO ADDED A SHORT PERIOD OF ISOLATED THUNDERSTORMS ACROSS
THE EASTERN PORTION OF THE CWA ON SUNDAY AFTERNOON DUE TO THE
POSSIBLE INSTABILITIES IN PLACE OVER THE AREAS FURTHER EAST. COULD
SEE THIS AREA EXTENDING IN TIME...BUT HAVE KEPT IT FAIRLY LIMITED
FOR NOW WITH A CHANGEOVER TO A RAIN/SNOW MIX BY MONDAY MORNING.
THE AREA WILL GET A BREAK IN PRECIPITATION LATE MONDAY THROUGH
EARLY TUESDAY BEFORE THE NEXT LOW PRESSURE SYSTEM MOVES INTO THE
REGION BY LATE TUESDAY. THIS NEXT SYSTEM IS EXPECTED TO TAKE A
MORE SOUTHERLY ROUTE ACROSS THE PLAINS STATES BEFORE LIFTING TO
THE NORTHEAST INTO THE MIDWEST. THIS WILL KEEP MOST OF THE
PRECIPITATION TO THE SOUTH OF THE REGION...BUT WILL ALSO BRING THE
POTENTIAL FOR COOLER AIR TO MOVE INTO THE REGION TUESDAY NIGHT
PRODUCING A BETTER CHANCE FOR ALL SNOW THAN THE FIRST SYSTEM.
LOCKHART
&&
.AVIATION...
426 AM MST FRI FEB 6 2009
FOR THE 12Z TAFS...EXPECT VFR CONDITIONS THROUGH THE TAF PERIOD
WITH A SCT-BKN DECK CENTERED AT AROUND 25K AGL. WINDS WILL BEGIN
TO INCREASE TO NEAR 20 KTS BY 19Z WITH GUSTS AS HIGH AS 35KTS
POSSIBLE. WINDS SHOULD DIMINISH BY ABOUT 01Z SATURDAY WITH SCT-BKN
HIGH CLOUDS CONTINUING.
FOLTZ
&&
.GLD WATCHES/WARNINGS/ADVISORIES...
KS...RED FLAG WARNING FROM 11 AM MST /NOON CST/ THIS MORNING TO 6 PM
MST /7 PM CST/ THIS AFTERNOON FOR KSZ001>004-013>016-
027>029-041-042.
NE...RED FLAG WARNING FROM 11 AM MST /NOON CST/ THIS MORNING TO 6 PM
MST /7 PM CST/ THIS AFTERNOON FOR NEZ079>081.
CO...RED FLAG WARNING FROM 11 AM THIS MORNING TO 6 PM MST THIS
AFTERNOON FOR COZ252>254.
&&Hazardous weather outlook, Feb 6, 6:03 AM MST, 3 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 603 AM MST FRI FEB 6 2009 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-071645- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 603 AM MST FRI FEB 6 2009 /703 AM CST FRI FEB 6 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT VERY WARM AND DRY CONDITIONS WITH GUSTY WINDS WILL PRODUCE CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON. A RED FLAG WARNING IS IN EFFECT FOR THE ENTIRE TRI STATE AREA. OUTDOOR BURNING SHOULD BE AVOIDED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY COOLER AND MORE MOIST WEATHER IS IN STORE FOR THE TRI-STATE REGION THIS WEEKEND AND NEXT WEEK AS A SERIES OF UPPER LEVEL DISTURBANCES MOVES ACROSS THE CENTRAL HIGH PLAINS. MONITOR THE LATEST FORECAST FOR THE MOST CURRENT INFORMATION AS THIS MORE ACTIVE WEATHER PATTERN EVOLVES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.
The office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 5, 7:50 PM MST | Red Flag Warning | GLD | Cheyenne, Kit Carson, Yuma | 21 hr |
Nearby
Wind Advisories in Kansas, 2009Wind Advisories in Colorado, 2009Every wind advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.